Psycho-Babble Medication Thread 528445

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

CYMBALTA

Posted by tjeffries on July 16, 2005, at 5:23:29

Could anyone please tell me of the side effects of Cymbalta???? cannot tolerate any other ssri's I have tried, and doubt I can this one, but doc brought it up.....would like to know your experiences with it?

 

Re: CYMBALTA tjeffries

Posted by Racer on July 16, 2005, at 13:02:09

In reply to CYMBALTA, posted by tjeffries on July 16, 2005, at 5:23:29

> Could anyone please tell me of the side effects of Cymbalta???? cannot tolerate any other ssri's I have tried, and doubt I can this one, but doc brought it up.....would like to know your experiences with it?

Cymbalta isn't an SSRI, so don't base your expectations of it on your experiences with those.

Cymbalta is a balanced serotonin and norepinephrine reuptake inhibitor. That makes it similar to Effexor, except that while Effexor's effects on neurochemistry are dose dependent, Cymbalta's are not. For many people, serotonin alone in not the answer, so a medication that also affects norepinephrine might be a good answer.

Also, I strongly urge you to consider your attitude going into this, if you decide to. That's not coming from a nice, healthy person who says, "Oh, that's not the 'right' attitude! Everything is sunshine and rainbows!" That's coming from someone who was ready to starve herself to death rather than take any medication at all for depression back when I started on Cymbalta late last August. At the time, I was convinced that there was NO anti-depressant medication that wasn't worse than the disorders for which I needed medicating, and was ready to stop Cymbalta after less than a week because I didn't feel quite myself.

In other words, I've been there. I'm offering you advice based on my own experience of a few months ago, and it's not really even my own advice -- I'm just passing on what some very special people offered me when I needed it.

For what it's worth, Cymbalta ain't perfect, but it's giving me a pretty darn good ride so far. I've tried a few times to reduce it, but my depression returns, so I will keep taking it. Your mileage will, of course, vary, but it's being pretty good to me, so I can say "try it" with confidence.

Good luck, whatever you choose to do.

 

Re: CYMBALTA Racer

Posted by Phillipa on July 16, 2005, at 18:47:47

In reply to Re: CYMBALTA tjeffries, posted by Racer on July 16, 2005, at 13:02:09

Racer, Still looking for that magic pill or none at all which is what I'm trying right now. Fondly,Phillipa

 

Cymbalta

Posted by up'n'down on July 17, 2005, at 22:49:38

In reply to CYMBALTA, posted by tjeffries on July 16, 2005, at 5:23:29

> Could anyone please tell me of the side effects of Cymbalta???? cannot tolerate any other ssri's I have tried, and doubt I can this one, but doc brought it up.....would like to know your experiences with it?

I somehow overlooked this post on Cymbalta, and started a new thread, but I'll repeat some of the things I said about it just so no one misses something that could possibly help them in some way.
I have been on several antidepressants, the latest one being Effexor XR. It works really good for my mother, but it did not for me. After my change to Cymbalta, I feel much better, and am more motivated. However, it is somewhat sedating, but once you get going it isn't real noticeable for me. Sometimes we need to sleep for awhile just to recover our equilibrium from being so far down. I hope you will have success with Cymbalta. up 'n' down


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.